Cytotoxic T-lymphocyte-associated antigen 4 antibody-induced colitis and its management with infliximab

R. L. Johnston, J. Lutzky, A. Chodhry, J. S. Barkin

Research output: Contribution to journalArticle

87 Scopus citations

Abstract

Anti-CTLA-4 antibodies are human monoclonal antibodies previously studied in the treatment of metastatic melanoma (MM). CTLA-4 is an inhibitory receptor on cytotoxic T cells, blockade of which will activate T cells allowing them to attack malignant cells. Normal host cells may also be affected, and immune-mediated enterocolitis can occur. This is a prospective observational study on the use of corticosteroids and infliximab in the treatment of patients with immune-mediated colitis secondary to anti-CTLA-4 antibody treatment of MM. Five patients presented with colitis after medication administration. Patients were treated with high-dose corticosteroids for 1 week, but diarrhea did not completely abate in any of them. They were then treated successfully with infliximab. One patient had recurrence of symptoms and responded to repeat treatment with infliximab. Patients who develop immune-mediated colitis after administration of anti-CTLA-4 antibodies have previously been reported to respond to corticosteroids, but in our study, all required treatment with infliximab.

Original languageEnglish (US)
Pages (from-to)2538-2540
Number of pages3
JournalDigestive Diseases and Sciences
Volume54
Issue number11
DOIs
StatePublished - Nov 1 2009

Keywords

  • Antibodies
  • Colitis
  • Drug therapy
  • Immunology
  • Infliximab
  • T-Lymphocytes
  • Tremelimumab

ASJC Scopus subject areas

  • Gastroenterology
  • Physiology

Fingerprint Dive into the research topics of 'Cytotoxic T-lymphocyte-associated antigen 4 antibody-induced colitis and its management with infliximab'. Together they form a unique fingerprint.

  • Cite this